Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 4:27 PM EDT for 4 counties in Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 3, 2014, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 127 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:30 PM EDT | TSTM WND DMG | Danville, PA | TREES DOWN CORRECTED TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS51 KCTP 032027
SVRCTP
PAC037-093-097-109-032130-
/O.NEW.KCTP.SV.W.0076.140703T2027Z-140703T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 427 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EXCHANGE TO NEAR REBUCK...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMSBURG...BERWICK...SUNBURY...SHAMOKIN...MILTON...SELINSGROVE...
DANVILLE...NORTHUMBERLAND...WINFIELD...ELYSBURG...
FAIRVIEW-FERNDALE...RIVERSIDE...TREVORTON...SHAMOKIN DAM...
CATAWISSA...HUMMELS WHARF...MIFFLINVILLE...LIGHTSTREET...ALMEDIA
AND MONTANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4089 7628 4067 7688 4089 7686 4089 7683
4091 7685 4103 7684 4117 7632 4115 7628
4113 7628 4113 7623 4104 7623 4095 7621
TIME...MOT...LOC 2027Z 237DEG 36KT 4106 7675 4075 7680
$$
KF2 follow-up statements
210
WWUS51 KCTP 032056
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT THU JUL 3 2014
PAC109-032106-
/O.CAN.KCTP.SV.W.0076.000000T0000Z-140703T2130Z/
SNYDER PA-
456 PM EDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SNYDER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 4089 7628 4067 7688 4073 7685 4080 7685
4113 7623 4104 7623 4095 7621
TIME...MOT...LOC 2056Z 246DEG 40KT 4111 7620 4082 7652
$$
PAC037-093-097-032130-
/O.CON.KCTP.SV.W.0076.000000T0000Z-140703T2130Z/
MONTOUR PA-COLUMBIA PA-NORTHUMBERLAND PA-
456 PM EDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN MONTOUR...SOUTHEASTERN COLUMBIA AND SOUTHERN
NORTHUMBERLAND COUNTIES...
AT 456 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BEACH
HAVEN TO NEAR MARSHALLTON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BLOOMSBURG...BERWICK...SHAMOKIN...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...CATAWISSA...MIFFLINVILLE...ALMEDIA...FERNVILLE...
NUMIDIA...RUPERT...SLABTOWN...MAINVILLE...STONINGTON...KNOEBELS
GROVE...REBUCK...SHUMANS...EDGEWOOD AND ESPY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4089 7628 4067 7688 4073 7685 4080 7685
4113 7623 4104 7623 4095 7621
TIME...MOT...LOC 2056Z 246DEG 40KT 4111 7620 4082 7652
$$
KF107
WWUS51 KCTP 032122
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT THU JUL 3 2014
PAC037-093-097-032131-
/O.EXP.KCTP.SV.W.0076.000000T0000Z-140703T2130Z/
MONTOUR PA-COLUMBIA PA-NORTHUMBERLAND PA-
522 PM EDT THU JUL 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTOUR...
SOUTHEASTERN COLUMBIA AND SOUTHERN NORTHUMBERLAND COUNTIES WILL
EXPIRE AT 530 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 4089 7628 4067 7688 4073 7685 4080 7685
4113 7623 4104 7623 4095 7621
TIME...MOT...LOC 2116Z 237DEG 36KT 4111 7620 4082 7652
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:51 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 3, 3:51 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 PM EDT THU JUL 3 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND. WARMER AND MORE HUMID WEATHER WILL RETURN FOR EARLY NEXT WEEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE. WATCH IN EFFECT UNTIL 9 PM. MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED PWATS...CONTRIBUTING TO THE STRONG INSTABILITY. EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE LOCAL AREA. THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS. LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z FRIDAY. HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE SOUTHERN AND EASTERN VALLEYS. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/... IMPROVING CONDITIONS WILL DEVELOP FOR LATER THIS EVENIG /ACROSS THE WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT. COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES. LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ VALLEY. INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE 40S NW AND 50S ACROSS THE SE. AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... LOOKING AT A NICE WEEKEND. DID EDGE MIN TEMPS DOWN SOME. DID UP POPS UP SOME ON MONDAY INTO WED...GIVEN VERY STRONG WARM ADVECTION ON FAST SW FLOW. ALSO DID UP TEMPS SOME FOR MONDAY...GIVEN SUCH STRONG WARM ADVECTION. DID CARRY CHC POPS...MODEL SPREAD SHOWS THAT COLD FRONT TUE AND WED MAY STALL OVER OR NEAR S PA. HAVE A GOOD HOLIDAY WEEKEND. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING. OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR FLYING FRI INTO THE WEEKEND. OUTLOOK... FRI-EARLY SUN...VFR. LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036- 037-041-042-046-049>053-056-063-064. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059- 065-066. && SYNOPSIS...LA CORTE/MARTIN NEAR TERM...LA CORTE SHORT TERM...LAMBERT/MARTIN LONG TERM...MARTIN AVIATION...LA CORTE/CERU
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT THU JUL 3 2014 PAZ004-005-010-041700- WARREN-MCKEAN-ELK- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>027-034-035-045-041700- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-017-024-033-041700- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-037-041-042-046-049>053-056-063-064-041700- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-041700- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 3:24 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/03/2014 LYCOMING PA TRAINED SPOTTER
TREEES DOWN
&&
EVENT NUMBER CTP1400181
LA CORTESpecial weather statement, Jul 3, 3:34 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT THU JUL 3 2014
PAZ005-006-010-011-017-032000-
CLEARFIELD PA-MCKEAN PA-CAMERON PA-POTTER PA-ELK PA-
334 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 333 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ST. BONAVENTURE TO NEAR PARKER DAM STATE
PARK...AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
KARTHAUS AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TROUTVILLE...
DRIFTWOOD...GRAMPIAN...KERSEY...AUSTIN...CLEARFIELD-LAWRENCE
AIRPORT...BRADFORD AIRPORT...WEEDVILLE...PENN STATE DUBOIS AND MOUNT
JEWETT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4200 7792 4130 7803 4122 7809 4115 7806
4112 7811 4104 7808 4093 7880 4113 7881
4120 7877 4121 7871 4126 7874 4129 7880
4133 7880 4200 7870
TIME...MOT...LOC 1933Z 270DEG 115KT 4206 7845 4116 7844
MARTINLocal storm report, Jul 3, 3:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG MAHAFFEY 40.88N 78.73W
07/03/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
1259 PM TSTM WND DMG KELLYTOWN 40.89N 78.46W
07/03/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
0155 PM TSTM WND DMG MARTINSBURG 40.31N 78.32W
07/03/2014 BLAIR PA 911 CALL CENTER
TREE LIMBS AND POWERLINES DOWN
0240 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
07/03/2014 CLINTON PA TRAINED SPOTTER
TREES DOWN. 2 SEPARATE GUSTS TO 59MPH
0322 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/03/2014 LYCOMING PA TRAINED SPOTTER
TREEES DOWN
0343 PM TSTM WND DMG MONTOURSVILLE 41.25N 76.92W
07/03/2014 LYCOMING PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER CTP1400179 CTP1400180 CTP1400177 CTP1400178 CTP1400181
CTP1400182
LA CORTELocal storm report, Jul 3, 4:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 N KEFFERS 40.63N 76.46W
07/03/2014 SCHUYLKILL PA 911 CALL CENTER
TREES WIRES DOWN. ROOF OFF COMMERCIAL BUILDING HEGINS
TWP
&&
EVENT NUMBER CTP1400183
STEINBUGLLocal storm report, Jul 3, 4:08 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL MOUNT CARMEL 40.80N 76.41W
07/03/2014 E1.25 INCH NORTHUMBERLAND PA 911 CALL CENTER
&&
EVENT NUMBER CTP1400184
STEINBUGLLocal storm report, Jul 3, 4:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG SPRUCE CREEK 40.62N 78.14W
07/03/2014 HUNTINGDON PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1400185
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| Jul 3, 3:10 AM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more | 26 hr |
| Jul 3, 12:03 PM EDT | Special Weather Statement | CTP | Clearfield | 42 min |
| Jul 3, 12:47 PM EDT | Special Weather Statement | CTP | Clearfield | 43 min |
| Jul 3, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 64 min |
| Jul 3, 1:13 PM EDT | Special Weather Statement | CTP | Cameron | 47 min |
| Jul 3, 1:15 PM EDT | Special Weather Statement | CTP | Blair | 60 min |
| Jul 3, 1:32 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 58 min |
| Jul 3, 1:36 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jul 3, 1:47 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Jul 3, 2:02 PM EDT | Special Weather Statement | CTP | Centre | 43 min |
| Jul 3, 2:04 PM EDT | Special Weather Statement | CTP | Franklin | 56 min |
| Jul 3, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 67 min |
| Jul 3, 2:14 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 46 min |
| Jul 3, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 54 min |
| Jul 3, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more | 63 min |
| Jul 3, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Tioga | 60 min |
| Jul 3, 2:39 PM EDT | Special Weather Statement | CTP | Lebanon | 36 min |
| Jul 3, 2:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 57 min |
| Jul 3, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 48 min |
| Jul 3, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more | 59 min |
| Jul 3, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 58 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, McKean | 26 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 54 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more | 54 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Sullivan | 46 min |
| Jul 3, 4:36 PM EDT | Special Weather Statement | CTP | Dauphin | 24 min |
| Jul 3, 4:45 PM EDT | Special Weather Statement | CTP | Perry | 45 min |
| Jul 3, 5:11 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Northumberland, Schuylkill | 3 hr |
| Jul 3, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jul 3, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.